Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

An asymptotic expansion of a beta-type integral and its application to probabilities of large deviations


Authors: J. C. Fu and R. Wong
Journal: Proc. Amer. Math. Soc. 79 (1980), 410-414
MSC: Primary 60F10; Secondary 41A60, 62E20
MathSciNet review: 567982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An asymptotic expansion is obtained for an incomplete beta-type integral, which arises in the study of probabilities of large deviations. The expansion obtained yields large deviation results for binomial, quantile, and related probabilities. Our approach is based on a generalized version of Laplace's method.


References [Enhancements On Off] (What's this?)

  • [1] R. R. Bahadur, Some approximations to the binomial distribution function, Ann. Math. Statist. 31 (1960), 43–54. MR 0120675
  • [2] -, Some limit theorems in statistics, Regional Conf. Ser. Appl. Math., Society for Industrial and Applied Mathematics, Philadelphia, Pa., 1970.
  • [3] Stephen A. Book, Large deviation probabilities for order statistics, Naval Res. Logist. Quart. 18 (1971), 521–523. MR 0312640
  • [4] Marek Fisz, Probability theory and mathematical statistics, Third edition. Authorized translation from the Polish. Translated by R. Bartoszynski, John Wiley & Sons, Inc., New York-London, 1963. MR 0164358
  • [5] James C. Fu, The rate of convergence of consistent point estimators, Ann. Statist. 3 (1975), 234–240. MR 0359155
  • [6] F. W. J. Olver, Asymptotics and special functions, Academic Press [A subsidiary of Harcourt Brace Jovanovich, Publishers], New York-London, 1974. Computer Science and Applied Mathematics. MR 0435697
  • [7] J. Steinebach, Exponential convergence properties of linear estimators under exponential and uniform distribution, Metrika 24 (1977), no. 3, 137–161. MR 0488436

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F10, 41A60, 62E20

Retrieve articles in all journals with MSC: 60F10, 41A60, 62E20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1980-0567982-6
Keywords: Asymptotic expansion, Laplace's method, large deviation, sample quantile
Article copyright: © Copyright 1980 American Mathematical Society